MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYN POR FEM COMP SZ 16; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL,

SMITH & NEPHEW, INC. SYN POR FEM COMP SZ 16; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL,
Model Number 71306616
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 02/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that, after a tha had been performed on an unspecified date, the patient fell and fractured femur.A revision surgery was conducted on (b)(6) 2021 to address the adverse event.The synergy por fem comp sz 16 was removed and replaced with oss limb salvage proximal femur.The patient also had a ceramic liner that was removed and replaced with or3o.The patient current health status is unknown.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms this case reports that at some point post tha, the patient fell and sustained a fractured femur.A revision surgery was performed to remove the implanted femoral head and ceramic liner (although not damaged), which were replaced with a competitor device.To date, the requested surgical records and x-rays have not been provided.Therefore, the patient impact beyond the revision cannot be determined.Due to the lack of information provided, a clinical assessment cannot be rendered at this time.Should additional clinically relevant documentation become available, the clinical/medical task may be re-opened.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Some potential probable causes for this event could include but not limited to traumatic injury, surgical technique, implant failure or design of device.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
SYN POR FEM COMP SZ 16
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11391123
Report Number1020279-2021-01686
Device Sequence Number16464587
Product Code MRA
UDI-Device Identifier03596010194503
UDI-Public03596010194503
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P030022
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71306616
Device Catalogue Number71306616
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKN FEM HEAD INSTR MEMPHIS; UNKN ORTHOPAEDIC RECONSTRUCTION DEV; UNKN FEM HEAD INSTR MEMPHIS; UNKN ORTHOPAEDIC RECONSTRUCTION DEV
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;